MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number DLA25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As per mitroflow aortic pericardial heart valve ifu -warnings a precautions "clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves.The valve was used in a pediatric case and did not follow the stated precautions." this event is for a patient of (b)(6).Not available for return.
 
Event or Problem Description
On oct 19, 2017 the manufacturer was notified through patient tracking of the following event.On (b)(6) 2017 a mitroflow aortic pericardial heart valve model dl was explanted due to severe regurgitation, from a patient under 55 years, the device had previously been implanted on (b)(6) 2014.A carbomedics reduced aortic valve r5-025 was then implanted.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla25, s/n # (b)(4), were retrieved and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla25 mitroflow aortic pericardial heart valve at the time of manufacture and release.Further information has been requested from the physician by the manufacturer, with no response to date.Based on limited information received the root cause cannot yet be determined.The device is not available for return or analysis, no further investigation is possible at this time.As per mitroflow aortic pericardial heart valve ifu -warnings a precautions "clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves." this event is for a patient of (b)(6) years.(please note correction in manufacturer's narrative from initial report - error stated in following "the valve was used in a pediatric case and did not follow the stated precautions." this event is for a patient of (b)(6) years." - this has now been corrected in narrative above to clarify the patient is (b)(6) years).

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7041369
Report Number3004478276-2017-00189
Device Sequence Number16580691
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)160731
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2016
Device Model NumberDLA25
Device Catalogue NumberDLA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR